Alert archive / New York / Frost Advisories in 2008

Frost Advisory 13, NWS Albany, NY

September 16, 2008Fulton County, Warren County, New York

NWS Albany, NY issued this frost advisory at Sep 16, 2008, 4:02 AM EDT for Fulton County, Warren County, New York. It took effect at Sep 17, 2008, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2008, 4:02 AM EDT (08:02 UTC)
In effect from
Sep 17, 2008, 2:00 AM EDT
Expired
Sep 17, 2008, 8:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Fulton County, NY, Warren County, NY

The radar

The Albany radar (KENX), 84 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 160802
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EDT TUE SEP 16 2008

NYZ032-033-162030-
/O.NEW.KALY.FZ.W.0006.080917T0600Z-080917T1200Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
402 AM EDT TUE SEP 16 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY FOR
NORTHERN HERKIMER AND HAMILTON COUNTIES. 

HIGH PRESSURE WILL MOVE OVER UPSTATE NEW YORK AND PENNSYLVANIA WITH
CLEAR SKIES AND CALM WINDS. TEMPERATURES WILL DROP INTO THE UPPER
20S AND LOWER 30S WITH A WIDESPREAD KILLING FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

$$

NYZ042-082-162030-
/O.NEW.KALY.FR.Y.0013.080917T0600Z-080917T1200Z/
NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...WARRENSBURG...NORTHVILLE...MAYFIELD
402 AM EDT TUE SEP 16 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY FOR
NORTHERN WARREN AND NORTHERN FULTON COUNTIES.

HIGH PRESSURE WILL MOVE OVER UPSTATE NEW YORK AND PENNSYLVANIA WITH
CLEAR SKIES AND CALM WINDS. TEMPERATURES WILL FALL TO 33 TO 36
DEGREES RESULTING IN AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

TAW
1 follow-up statement
000 
WWUS71 KALY 161908
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT TUE SEP 16 2008

NYZ032-033-171200-
/O.CON.KALY.FZ.W.0006.080917T0600Z-080917T1200Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
308 PM EDT TUE SEP 16 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY FOR NORTHERN HERKIMER AND HAMILTON COUNTIES.

HIGH PRESSURE WILL MOVE OVER UPSTATE NEW YORK AND PENNSYLVANIA
WITH CLEAR SKIES AND CALM WINDS TONIGHT. TEMPERATURES WILL DROP
INTO THE UPPER 20S AND LOWER 30S WITH A WIDESPREAD KILLING FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NYZ042-082-171200-
/O.CON.KALY.FR.Y.0013.080917T0600Z-080917T1200Z/
NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...WARRENSBURG...NORTHVILLE...MAYFIELD
308 PM EDT TUE SEP 16 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY FOR NORTHERN WARREN AND NORTHERN FULTON COUNTIES.

HIGH PRESSURE WILL MOVE OVER UPSTATE NEW YORK AND PENNSYLVANIA
WITH CLEAR SKIES AND CALM WINDS TONIGHT. TEMPERATURES WILL FALL
TO 33 TO 36 DEGREES...RESULTING IN AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 16, 3:46 AM EDT, 16 minutes earlier.

Area forecast discussion, Sep 16, 3:46 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
346 AM EDT TUE SEP 16 2008

.SYNOPSIS...
HIGH PRESSURE WILL PRODUCE FAIR AND DRY WEATHER TODAY
THROUGH WEDNESDAY.  A WEAK COLD FRONT WILL BRING ISOLATED TO
SCATTERED SHOWERS NORTH OF THE CAPITAL DISTRICT WEDNESDAY NIGHT.
CANADIAN HIGH PRESSURE WILL RIDGE IN FROM THE NORTHERN GREAT LAKES
REGION FOR THURSDAY AND FRIDAY WITH CONTINUED COOL AND DRY WEATHER.
&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AN UPPER LEVEL TROUGH UPSTREAM OVER MICHIGAN WILL SWING THROUGH
THE REGION TODAY ENDING ANY LAKE RESPONSE AND ERODING THE
LINGERING LOW LEVEL MOISTURE/CLOUDS. SFC HIGH PRESSURE WILL BUILD
EASTWARD FROM THE LOWER GREAT LAKES REGION WITH ANY CLOUD COVER IN
THE AFTERNOON MAINLY OVER THE HIGHER TERRAIN. EXPECT PARTLY TO
MOSTLY SUNNY CONDITIONS TODAY AND MAX TEMPS NEAR NORMAL. H850
TEMPS WILL BE IN THE 6-8C RANGE AND WITH GOOD MIXING FROM THAT
LEVEL EXPECT HIGHS IN THE VALLEYS TO BE IN THE U60S TO L70S. LOWER
TO MID 60S WILL BE COMMON OVER THE HILLS AND MTNS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY NIGHT...IDEAL RADIATIONAL COOLING SITUATION WITH HIGH
PRESSURE MOVING OVER PA/NY WITH CLEAR SKIES AND CALM WINDS. WE
UTILIZED A BLEND OF THE GFS/NGM MOS MIN TEMPS AND THERE WAS SOUND
AGREEMENT FOR A WIDESPREAD FROST FOR THE SRN ADIRONDACKS /NRN
HERKIMER AND HAMILTON COUNTIES/. AREAS OF FROST WILL ALSO BE
LIKELY WITH MIN TEMPS IN THE 33-36F RANGE FOR NRN FULTON AND NRN
WARREN COUNTIES. HENCE...WE ARE ISSUING A FREEZE WARNING/FROST
ADVISORY FOR THESE ZONES. ELSEWHERE ACROSS THE FCST AREA LOWS WILL
RANGE FROM THE U30S OVER THE SRN GREENS AND ERN CATSKILLS TO 40S
IN THE VALLEYS/BERKS/LITCHFIELD HILLS.

WEDNESDAY...THE MID LEVEL FLOW IS FAIRLY ZONAL WITH SPRAWLING SFC
HIGH PRESSURE SOUTH OF THE REGION. A BACKDOOR COLD FRONT WILL BE
HEADING SOUTH OF HUDSON BAY TOWARDS THE NORTHEAST. IT SHOULD BE A
LOVELY DAY WITH PLENTY OF SUNSHINE. H850 TEMPS WARM ADVECT TO
8-10C WITH GOOD MIXING AGAIN TO H850-800 MAX TEMPS WILL GET INTO
THE 70S ACROSS MUCH OF THE FCST AREA WITH SOME 60S OVER THE MTNS
NORTH AND EAST.

WED NIGHT...THE SHORT TERM NWP GUIDANCE HAS A BACKDOOR COLD FRONT
AND ITS ASSOCIATED UPPER LEVEL TROUGH/SHORTWAVE ENERGY DESCENDING
SOUTH AND EAST FROM THE ST LAWRENCE RIVER VALLEY. THE GFS/NAM HAVE
THIS FEATURE MOISTURE STARVED...BUT ENOUGH VORTICITY ADVECTION MAY
ALLOW FOR SOME ISOLD-SCT SHRAS NORTH AND WEST OF THE CAPITAL
DISTRICT. WE ARE NOT EXPECTING ANY MEASURABLE PCPN FROM THE
CAPITAL DISTRICT SOUTH AND EAST AT THIS TIME.

THURSDAY...FAIRLY STRONG COLD AIR ADVECTION OCCURS IN THE WAKE OF
THE COLD FRONT DURING THE DAY WITH H850 TEMPS FALLING CLOSE TO 5C
AT KALB. HIGH TEMPS WILL STRUGGLE TO REACH THE MID AND UPPER 60S
IN THE HUDSON AND MOHAWK RIVER VALLEYS. STRONG SUBSIDENCE WITH
SFC HIGH PRESSURE NOSING IN FROM SRN ONTARIO/NRN GREAT LAKES
REGION WILL ALLOW MORE SUNSHINE WITH BRISK N/NW WINDS IN THE 10-15
KT RANGE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER FOR MUCH OF THE
PERIOD WITH DRY WEATHER EXPECTED THROUGH MONDAY. THE AIRMASS WILL
INITIALLY BE QUITE COLD THROUGH FRIDAY WITH THURSDAY NIGHT BEING THE
COLDEST NIGHT WITH A WIDESPREAD FROST POSSIBLE ACROSS THE SOUTHERN
ADIRONDACKS AND PARTS OF THE SOUTHERN GREEN MOUNTAINS AND EASTERN
CATSKILLS WHICH MAY BRING AN END TO THE GROWING SEASON IN THESE
AREAS. AT THIS POINT WILL INCLUDE MENTION IN HWO. THE COLD AIR WILL
FUNNEL INTO THE REGION IN THE WAKE OF A BACK DOOR COLD FRONT. MILDER
WEATHER WILL OCCUR OVER THE WEEKEND INTO MONDAY AS THE CENTER OF THE
HIGH SHIFTS SLIGHTLY EAST OF FA ALLOWING A RETURN FLOW TO SET UP
ACROSS OUR FA.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/... LOW LEVEL
STRATOCUMULUS CLOUDS EXPECTED TO PERSIST FOR MUCH OF THE REMAINDER
OF THE OVERNIGHT PERIOD FROM KALB NORTH WITH FAIRLY THICK CIRRUS
DECK SOUTH OF KALB WHICH WILL LIKELY PREVENT FOG FROM FORMING IN
MOST AREAS. THE LOW LEVEL CLOUDS SHOULD GRADUALLY DISSIPATE LATE
TONIGHT AS A RESULT OF THE DRYING ATMOSPHERE. GENERALLY EXPECT
SCT045 SCT-BKN250 DURING DAYLIGHT HOURS WITH SKIES BCMG SKC TOWARD
SUNSET. FOG LOOKS TO BE A PROBLEM LATER THIS EVENING ESPECIALLY AT
KGFL WHERE IFR CONDITIONS EXPECTED WITHIN A FEW HOURS OF SUNSET.
WINDS ARE EXPECTED TO BE LIGHT AND VARIABLE THROUGH 06Z WEDNESDAY.

OUTLOOK...
TUE NGT-SAT...VFR...NO WX...EXCEPT POSSIBLY IFR/MVFR IN RADIATIONAL
FOG EACH NIGHT...ESPECIALLY AT KGFL.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL CONTINUE TO YIELD FAIR AND DRY CONDITIONS TODAY
THROUGH WEDNESDAY AFTERNOON WITH SOME WIDESPREAD FROST IN THE
SOUTHERN ADIRONDACKS WEDNESDAY MORNING.

RH VALUES WILL FALL TO 40 TO 50 PERCENT THIS AFTERNOON...AND 35 TO
50 PERCENT WEDNESDAY AFTERNOON. AN EXCELLENT RECOVERY TO 90 TO 100
PERCENT WILL OCCUR WEDNESDAY MORNING WITH FROST AND DEW FORMATION.

THE WINDS WILL LIGHT TODAY FROM THE WEST OR NORTHWEST AT 5 TO 10
MPH TODAY. THEY WILL BE CALM OVERNIGHT. THE WINDS WILL BE SOUTH OR
SOUTHWEST AT 5 TO 10 MPH ON WEDNESDAY.

&&

.HYDROLOGY...
NO HYDROLOGICAL PROBLEMS ARE EXPECTED THROUGHOUT THE PERIOD.

DRY WEATHER IS EXPECTED FOR THE ENTIRE WEEK THROUGH THE WEEKEND.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NYZ042-082.
     FREEZE WARNING FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NYZ032-033.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...11
FIRE WEATHER...15
HYDROLOGY...11
Hazardous weather outlook, Sep 15, 4:11 PM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT MON SEP 15 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
411 PM EDT MON SEP 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PATCHY FROST IS POSSIBLE ACROSS THE ADIRONDACKS TONIGHT AS
TEMPERATURES WILL DIP INTO THE MID 30S ACROSS THE SHELTERED
VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST IS POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ACROSS
MUCH OF THE OUTLYING REGION TO THE NORTH OF ALBANY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:02 AM EDTFreeze WarningALYHamilton, Herkimer28 hr

Nearby

Frost Advisories in New York, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.